Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2006, 6:30 PM CDT for Christian County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- May 25, 2006, 7:20 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:32 PM CDT | HAIL 0.75 | 5 S Nixa, MO | |
| May 25, 6:50 PM CDT | HAIL 1 | Highlandville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 252331 SVRSGF MOC043-260045- /O.NEW.KSGF.SV.W.0243.060525T2330Z-060526T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 745 PM CDT. * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHLANDVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HIGHLANDVILLE BY 635 PM CDT. NEAR OZARK BY 640 PM CDT. NEAR SPARTA BY 700 PM CDT. THE TOWNS OF SELMORE...CHRISTIAN CENTER...CHADWICK...OLDFIELD... BRUNER...KELTNER AND ELKHEAD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. HAM RADIO OPERATORS JUST REPORTED NICKEL SIZE HAIL 2 MILES SOUTH OF NIXA WITH THIS STORM LAT...LON 3704 9336 3689 9335 3682 9292 3703 9289 $$ IZZI
3 follow-up statements
000 WWUS53 KSGF 252347 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 647 PM CDT THU MAY 25 2006 MOC043-260045- /O.CON.KSGF.SV.W.0243.000000T0000Z-060526T0045Z/ CHRISTIAN MO- 647 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHRISTIAN COUNTY UNTIL 745 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHLANDVILLE...AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN CHRISTIAN COUNTY...INCLUDING THE TOWNS OF SPOKANE... HIGHLANDVILLE...CHESTNUTRIDGE...CHRISTIAN CENTER...CHADWICK AND GARRISON. LAT...LON 3696 9331 3682 9332 3682 9292 3697 9292 $$ IZZI
000
WWUS53 KSGF 260010
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT THU MAY 25 2006
MOC043-260045-
/O.CON.KSGF.SV.W.0243.000000T0000Z-060526T0045Z/
CHRISTIAN MO-
710 PM CDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHRISTIAN
COUNTY UNTIL 745 PM CDT...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CLEVER TO 7 MILES NORTHEAST OF GALENA TO GALENA...AND MOVING EAST AT
20 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HIGHLANDVILLE BY 730 PM CDT.
NEAR OZARK BY 745 PM CDT.
THE TOWNS OF BOAZ...SPOKANE...CHESTNUTRIDGE...SELMORE AND CHRISTIAN
CENTER ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3703 9356 3699 9356 3699 9334 3683 9334
3682 9292 3701 9294
$$
FOSTER000
WWUS53 KSGF 260020
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT THU MAY 25 2006
MOC043-260030-
/O.CAN.KSGF.SV.W.0243.000000T0000Z-060526T0045Z/
CHRISTIAN MO-
720 PM CDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY HAS BEEN
CANCELLED...
AT 715 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3703 9356 3699 9356 3699 9334 3683 9334
3682 9292 3701 9294
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:47 PM CDT, 43 minutes earlier.
Area forecast discussion, May 25, 5:47 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT THU MAY 25 2006
.DISCUSSION...
...MESOSCALE UPDATE...
STRONG TO SEVERE STORMS QUICKLY DEVELOPED AFTER 4 PM JUST SOUTH OF
THE DEW POINT BOUNDARY WHICH WAS SLOWLY SAGGING SOUTHWARD INTO
SOUTHERN MISSOURI WHERE CAPES OF OVER 5000 J/KG WERE OCCURRING WITH
NO CONVECTIVE INHIBITION. STORMS WERE SHIFTING TO THE SOUTHEAST AND
SHOULD CONTINUE TO PRODUCE NICKEL TO GOLF BALL SIZE HAIL OVER THE
NEXT FEW HOURS AS THEY MOVE INTO UNDISTURBED AIR MASS.
LINDENBERG
...PREVIOUS DISCUSSION...
18Z SGF SOUNDING CONFIRMS THE HIGH INSTABILITY IN PLACE OVER THE
SOUTHERN OZARKS EARLY THIS AFTERNOON WITH 5600 J/KG CAPES AND NO
CINS. IF WE HAD A DECENT TRIGGERING MECHANISM SEVERE STORMS WOULD
HAVE NO TROUBLE DEVELOPING QUICKLY. FAIRLY SHARP DEWPOINT GRADIENT
FROM CENTRAL MISSOURI WHERE DEW POINTS WERE IN THE 50S TO THE
SOUTHERN MISSOURI OZARKS WHERE READINGS WERE IN THE UPPER 60S TO LOW
70S. HOWEVER...SOUTHWARD PUSH OF BOUNDARY LOOKS VERY LETHARGIC AT
THIS POINT WITH MINIMAL PRESSURE FALLS AHEAD OF THE BOUNDARY.
WITHOUT ADDITIONAL FORCING PROBABLY ONLY LOOKING AT ISOLATED
CONVECTION OVER SOUTHERN MISSOURI DURING THE AFTERNOON/EARLY EVENING
HOURS. IF STORMS DO DEVELOP...SHOULD QUICKLY BECOME SEVERE WITH
MAINLY LARGE HAIL/DAMAGING WIND EXPECTED. CERTAINLY EXPECTING MORE
ORGANIZED ACTIVITY TO BE CONCENTRATED FURTHER EAST WHERE UPPER LEVEL
FEATURE WILL HAVE MORE INTERACTION.
UPPER PATTERN IS EXPECTED TO UNDERGO SOME CHANGE OVER THE NEXT 24 TO
36 HOURS AS UPPER LOW SHIFTS WELL EAST OF THE REGION AND RIDGE
BEGINS TO BUILD IN. CONVECTION WILL BE POSSIBLE TONIGHT IN THE HIGH
PLAINS WITH LOW LEVEL JET AND SURFACE BOUNDARY INTERACTION. THIS
ACTIVITY COULD PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
TOWARD MORNING AND AFFECT THE WESTERN OZARKS DURING THE MORNING
HOURS FRIDAY. TEMPERATURES ON FRIDAY COULD BE IMPACTED BY POSSIBLE
MCS REMNANTS AND WILL HAVE TO BE MONITORED. HAVE CURRENTLY KEPT
HIGHS IN THE UPPER 80S TO AROUND 90.
TEMPERATURES SHOULD REMAIN QUITE WARM THROUGH THE WEEKEND WITH UPPER
RIDGE IN PLACE AND 850 TEMPERATURES OF +20 TO +22 IMPACTING THE
CWA. EXPECTING TO BE FAIRLY CAPPED THROUGH THE WEEKEND AND HAVE
KEPT CONVECTIVE PRECIPITATION OUT OF THE FORECAST FOR NOW.
AFTERNOON HIGHS WILL LIKELY APPROACH RECORDS ON SATURDAY AND
SUNDAY...SEE CLIMATE SECTION BELOW.
UPPER RIDGE EXPECTED TO SHIFT TO THE EAST OF THE CWA FOR MUCH OF THE
UPCOMING WEEK WITH MAIN FOCUS FOR CONVECTION TO THE WEST WITH
SURFACE BOUNDARY IN THE PLAINS. KEPT LOW POPS GOING THROUGH THE
PERIOD MAINLY FOR POSSIBLE AFTERNOON/EVENING INSTABILITY CONVECTION.
LINDENBERG
&&
.AVIATION...
FOR THE 00Z TAFS...CONVECTION HAS SHIFTED SOUTH OF THE TERMINAL
FORECAST POINTS AT JLN/SGF AND BOUNDARY WAS SHIFTING THROUGH THESE
LOCATIONS AS OF 2230Z. CONVECTION SHOULD REMAIN SOUTH OF THE
SOUTHWARD MOVING BOUNDARY THIS EVENING WITH CLEARING SKY BEHIND THE
BOUNDARY. STILL UNSURE ON EVOLUTION OF POTENTIAL MCS OVER THE HIGH
PLAINS THIS EVENING...BUT COULD SEE SOME CONVECTION TOWARDS MORNING
OVER EASTERN KANSAS AND WESTERN MISSOURI. HAVE LEFT CONVECTION OUT
OF TERMINALS FOR NOW AND BROUGHT IN SOME MID LEVEL CLOUD COVER.
LINDENBERG
&&
.CLIMATE
UPPER RIDGE AND WARM 850 MB TEMPERATURES WILL LEAD TO NEAR RECORD
HIGHS OVER THE WEEKEND. HERE ARE THE CURRENT RECORDS FOR THE NEXT
FEW DAYS...
MAY 26 MAY 27 MAY 28
SPRINGFIELD 92/1953 88/1911 89/1911
JOPLIN 94/1953 89/1991 92/1983
WEST PLAINS 95/1953 90/1962 89/1962
ROLLA/VICHY 92/1953 90/1905 91/1962
MMT/LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHazardous weather outlook, May 25, 4:46 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT THU MAY 25 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
446 PM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED STORMS ALONG AND SOUTH OF A JOPLIN TO SPRINGFIELD
TO SALEM LINE THROUGH THE MID EVENING.
DISCUSSION:
SCATTERED STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND
AHEAD OF A SURFACE BOUNDARY SEPARATING DEW POINTS FROM THE
MID 50S TO THE LOW 70S. EXTREME INSTABILITY DEVELOPED OVER
THE SOUTHERN MISSOURI OZARKS THIS AFTERNOON WITH RECORD
BREAKING HIGH TEMPERATURES AND VERY HIGH DEWPOINTS. THE
DEW POINT GRADIENT WILL INTERACT WITH THE HIGH INSTABILITY
TO PRODUCE THE STRONG TO SEVERE STORMS THROUGH THE MID EVENING.
THE STORMS THAT DO DEVELOP ARE EXPECTED TO QUICKLY BECOME SEVERE
GIVEN THE VERY HIGH INSTABILITY OVER THE AREA. LARGE HAIL
AND DAMAGING WIND WILL BE THE MAIN SEVERE WEATHER THREAT.
ADDITIONAL THUNDERSTORMS MAY DEVELOP OUT IN THE PLAINS TONIGHT
AND PUSH SOUTHEAST INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
LATE TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS BUT MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
ON FRIDAY AS THE FRONT LIFTS BACK TO THE NORTH. AFTER A DRY
WEEKEND...WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
MUCH OF THE UPCOMING WORK WEEK...MAINLY DURING THE MID TO LATE
AFTERNOON THROUGH THE EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGH THE MID EVENING OVER SOUTHERN
MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, May 25, 6:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 4 N CRANE 36.96N 93.57W
05/25/2006 E0.75 INCH STONE MO PUBLIC
&&
SRUNNELSLocal storm report, May 25, 6:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 2 SSW HIGHLANDVILLE 36.91N 93.29W
05/25/2006 E0.75 INCH CHRISTIAN MO PUBLIC
&&
SRUNNELSLocal storm report, May 25, 6:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 4 N CRANE 36.96N 93.57W
05/25/2006 E0.88 INCH STONE MO PUBLIC
&&
SRUNNELSLocal storm report, May 25, 6:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PONCE DE LEON 36.88N 93.35W
05/25/2006 E1.00 INCH STONE MO AMATEUR RADIO
&&
SRUNNELSLocal storm report, May 25, 6:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 3 NE MONETT 36.95N 93.89W
05/25/2006 M1.75 INCH LAWRENCE MO AMATEUR RADIO
&&
SRUNNELSLocal storm report, May 25, 6:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL NIXA 37.04N 93.29W
05/25/2006 E0.88 INCH CHRISTIAN MO AMATEUR RADIO
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Tornado Warning | SGF | Dent | 37 min |
| May 24, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 66 min |
| May 24, 8:38 PM CDT | Tornado Warning | SGF | Shannon | 52 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 39 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 46 min |
| May 25, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 67 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 12 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 27 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 76 min |
| May 25, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.